MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT SIZE 6; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT SIZE 6; PROSTHESIS, KNEE
Catalog Number 00598604702
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577); Aseptic loosening (4883)
Date of Event 03/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical product: unknown articular surface 12mm: catalog #ni, lot #ni; unknown femoral component size g: catalog #ni, lot #ni; unknown patella component 38mm: catalog #ni, lot# ni.The product will not be returned to zimmer biomet for investigation, as the product currently remains implanted.The investigation is in process.Upon receipt of additional information or completion of the investigation, a follow-up mdr be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial total knee arthroplasty.Approximately three (3) years and three (3) months post-implantation, the patient began to experience pain, swelling, and difficult ambulating.A diagnostic bone scan and labs revealed results consistent with loosening of the tibial component.A plan was set for a revision surgery at a later date.Due diligence is in progress for this event; to date no additional information has been reported.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; d4; g3; h2; h3; h4; h6; h11.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a healthcare professional.Primary operative notes found no intra operative complications.Revision operative notes confirm tibial component was grossly loose and there was no cement adhesion to the tibial component.Femoral and patella components were well fixed.A voluntary medical device recall including the reported device has been initiated due to the clinically and statistically significant higher overall revision rates when these tibial components are used with specific femoral components.Root cause was unable to be determined.Reported event was confirmed by review of provided medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: medical product: femoral component option size g right compatible with lps-flex prolong: catalog#00596401752, lot#64459405; articular surface size gh 12 mm height "use with plate 5: catalog#00596404212, lot#64235211; all poly petella standard cemented size 38 mm diameter 9.5 mm thickness: catalog#00597206538, lot#65029358; cobalt g-hv bone cement 40gm: catalog#600-15-100, lot#105c1d0047.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial total knee arthroplasty.Approximately three (3) years and three (3) months post-implantation, the patient began to experience pain, swelling, instability, and difficult ambulating.A diagnostic bone scan and labs revealed results consistent with loosening of the tibial component.Subsequently, a revision surgery was performed two (2) months following the onset of symptoms.The tibial component was found grossly loose with no adhesion of the cement to the implant.The femoral component and patella were found to be well fixed however all components aside from the patella were revised.It was reported that all available information has been provided.

Brand Name
NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT SIZE 6
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21479763
Report Number0001822565-2025-00500
Device Sequence Number8423856
Product Code JWH
UDI-Device Identifier00889024218864
UDI-Public(01)00889024218864(17)300615(10)J6806029
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00598604702
Device Lot NumberJ6806029
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer04/23/2025
06/11/2025
Initial Report FDA Received Date02/27/2025
Supplement Report FDA Received Date05/21/2025
06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ZFA 2022-00240
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.; SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight124 KG